Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS St. Louis, MO

March 1, 2007Fayette County, Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 1, 2007, 1:14 PM CST for Fayette County, Marion County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 1:14 PM CST (19:14 UTC)
Expired
Mar 1, 2007, 1:45 PM CST
In force
31 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Fayette County, IL, Marion County, IL

The radar

The Evansville,IN radar (KVWX), 119 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 011914
SVRLSX
ILC051-121-011945-
/O.NEW.KLSX.SV.W.0017.070301T1914Z-070301T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
114 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 145 PM CST

* AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF FARINA TO KINMUNDY TO 12 MILES SOUTH OF
  ODIN...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
  VANDALIA TO 6 MILES NORTH OF SALEM TO CENTRALIA...AND MOVING EAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STEPHEN FORBES STATE PARK...
  OMEGA...
  FARINA...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3899 8902 3848 8910 3847 8874 3893 8872

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 011935
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
135 PM CST THU MAR 1 2007

ILC051-121-011945-
/O.CON.KLSX.SV.W.0017.000000T0000Z-070301T1945Z/
MARION IL-FAYETTE IL-
135 PM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR SOUTHEASTERN FAYETTE AND MARION COUNTIES...

AT 133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FARINA TO STEPHEN FORBES STATE PARK TO KELL...OR ALONG
A LINE EXTENDING FROM 19 MILES SOUTHWEST OF EFFINGHAM TO 15 MILES
NORTHEAST OF SALEM TO 9 MILES SOUTH OF SALEM...MOVING EAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE....
IUKA AND OMEGA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3899 8902 3848 8910 3847 8874 3893 8872

$$

GLASS
000 
WWUS53 KLSX 011947
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CST THU MAR 1 2007

ILC051-121-011957-
/O.EXP.KLSX.SV.W.0017.000000T0000Z-070301T1945Z/
MARION IL-FAYETTE IL-
147 PM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND
MARION COUNTIES EXPIRES AT 145 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3899 8902 3848 8910 3847 8874 3893 8872

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:15 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 1, 11:15 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CST THU MAR 1 2007

.DISCUSSION...
CRAZY MORNING TODAY...TOOK NEARLY AN HOUR TO GET THE ZONES OUT
TODAY...SORRY TO THE MEDIA. ANYWAY...A DEEP SURFACE LOW IS LOCATED
JUST SOUTH OF KANSAS CITY AND IS HEADED NORTHEAST TOWARD EASTERN
IOWA. THE LOW HAS DRAWN DEWPOINTS INTO THE MIDDLE 50S NORTH INTO
EASTERN MISSOURI AND SPC HAS INCLUDED SOUTHEAST MISSOURI AND THE
SOUTHERN HALF OF ILLINOIS IN A MODERATE RISK FOR SEVERE
THUNDERSTORMS WITH A 45 PERCENT CHANCE FOR SEVERE WINDS AND LARGE
HAIL. THE DRYLINE CURRENTLY EXTENDS SOUTH FROM THE LOW INTO FAR
EASTERN OKLAHOMA AND IT SHOULD ACCELERATE THIS MORNING TO THE EAST
AND NORTHEAST AS THE UPPER TROF BECOMES NEGATIVELY TILTED. AS IT
DOES THE LOW LEVEL SHEAR WILL BECOME VERY STRONG AND LONG-TRACK
SUPERCELLS WILL BE LIKELY.

THE SURFACE LOW IS FORECAST TO DEEPEN SLOWLY TODAY AND I THOUGHT
ABOUT ISSUING A WIND ADVISORY BUT THERE IS SO MUCH GOING ON IT
SEEMS SECONDARY AT THIS TIME.

I ELIMATED THE FLOOD WATCH FOR NORTHERN MISSOURI AND CENTRAL
ILLINOIS AS THE STORM MOVEMENT IS SO RAPID AND THERE IS LITTLE IF
ANY TRAINING GOING ON. IN ADDITION THE WARM AIR MAY WARM UP THE
GROUND A LITTLE AND ANY RAINFALL THAT OCCURS MAY HAVE A LITTLE
BETTER CHANCE TO SOAK IN RATHER THAN RUNNING OFF.

AS THE LOW MOVES INTO NORTHEAST IOWA LOW LEVEL TEMPERATURES WILL
FALL SOME 15 TO 20 DEGREES OVER NORTHEAST MISSOURI AND A LITTLE
LIGHT WRAP-AROUND MOISTURE COULD BRING LIGHT SNOW OR SNOW SHOWERS
TO FAR NORTHEAST MISSOURI. LITTLE IF ANY ACCUMULATION IS LIKELY
BUT IT WILL DEFINITELY BE WIND-DRIVEN.

SEVERE THUNDERSTORM WATCH 39 WILL CONTINUE THROUGH 600 AM IN THE
NORTHERN HALF OF THE WARNING AREA WITH THE TORNADO WATCH 42 IN
EFFECT THROUGH NOON IN THE SOUTHERN HALF OF THE FORECAST AREA.

PEDIGO

&&

.AVIATION...
FOR THE 18Z TAFS...
A DEEP SURFACE LOW WAS CENTERED OVER CENTRAL IA LATE THIS MORNING. A
COLD FRONT EXTENDED FROM THE LOW ACROSS EASTERN MO INTO NORTHWEST
AR. THE COLD FRONT WILL CONTINUE TO PUSH EASTWARD TODAY AS THE LOW
MOVES SLOWLY NORTHEASTWARD ACROSS IA. THE LOW IS FORECAST TO BE OVER
SOUTHWEST WI BY MIDNIGHT. A TIGHT GRADIENT AROUND THE LOW WILL
PRODUCE GUSTY WINDS OF 30 TO 40 KTS INTO THE EARLY EVENING. MVFR
CEILINGS AROUND 25 HUNDRED FEET WILL PERSIST ACROSS THE TAF SITES
EARLY IN THE AFTERNOON. CLOUDS ARE EXPECTED TO CLEAR OUT FOR COU AND
STL METRO TAFS BY MIDNIGHT.

TPS
&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        63  30  44  25 /  80  10  20  10
QUINCY          49  26  36  22 /  80  30  30  20
COLUMBIA        62  28  43  24 /  70  10  10  10
JEFFERSON CITY  64  28  44  24 /  70  10  10  10
SALEM           62  34  47  27 /  80  10  20  10
FARMINGTON      64  33  50  28 /  70  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 1, 11:45 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CST THU MAR 1 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1145 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING FOR THE AREA.
A VERY DEEP LOW PRESSURE CENTER OVER CENTRAL IOWA WILL MOVE SLOWLY
NORTHEASTWARD TODAY AND TONIGHT. THE GRADIENT AROUND THIS LOW WILL
PRODUCE GUSTY WINDS OF 35 TO 50 MPH ACROSS THE AREA THIS AFTERNOON.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS A PORTION OF SOUTHWEST
ILLINOIS DURING THE EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT ANY HAIL WITH THE THUNDERSTORMS ACROSS
SOUTHWEST ILLINOIS DURING THE EARLY AFTERNOON.

In the hours before

Local storm report, Mar 1, 9:25 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             3 E SUMMERFIELD         38.60N 89.69W
03/01/2007  E0.88 INCH       CLINTON            IL   TRAINED SPOTTER

&&

LENNING
Local storm report, Mar 1, 9:36 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             SAUGET                  38.59N 90.17W
03/01/2007  E0.75 INCH       ST. CLAIR          IL   AMATEUR RADIO

&&

LENNING
Local storm report, Mar 1, 9:47 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     HAIL             SMITHBORO               38.89N 89.34W
03/01/2007  E0.75 INCH       BOND               IL   TRAINED SPOTTER

&&

LENNING
Local storm report, Mar 1, 9:49 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             SMITHBORO               38.89N 89.34W
03/01/2007  M1.00 INCH       BOND               IL   TRAINED SPOTTER

&&

LENNING
Local storm report, Mar 1, 10:06 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             SMITHBORO               38.89N 89.34W
03/01/2007  E1.50 INCH       BOND               IL   TRAINED SPOTTER

&&

LENNING
Local storm report, Mar 1, 11:58 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     HAIL             LITCHFIELD              39.18N 89.66W
03/01/2007  E0.75 INCH       MONTGOMERY         IL   TRAINED SPOTTER

1153 AM     HAIL             LITCHFIELD              39.18N 89.66W
03/01/2007  E1.00 INCH       MONTGOMERY         IL   TRAINED SPOTTER

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:50 PM CSTSevere Thunderstorm WarningLSXAdams25 min
Mar 1, 2:05 AM CSTSevere Thunderstorm WarningLSXAdams55 min
Mar 1, 2:06 AM CSTSevere Thunderstorm WarningLSXAdams54 min
Mar 1, 8:43 AM CSTSevere Thunderstorm WarningLSXJersey, Madison24 min
Mar 1, 9:05 AM CSTSevere Thunderstorm WarningLSXMacoupin40 min
Mar 1, 9:28 AM CSTSevere Thunderstorm WarningLSXMadison, Saint Clair47 min
Mar 1, 9:35 AM CSTSevere Thunderstorm WarningLSXBond, Fayette28 min
Mar 1, 10:47 AM CSTWind AdvisoryLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more13 hr
Mar 1, 11:31 AM CSTSevere Thunderstorm WarningLSXMacoupin, Montgomery44 min
Mar 1, 12:08 PM CSTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery52 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.